MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MBT TRAY SLEEVE POR M/L 29MM; MBT TIBIAL TRAY : KNEE TIBIAL TRAY ACCESSORY

DEPUY ORTHOPAEDICS INC US MBT TRAY SLEEVE POR M/L 29MM; MBT TIBIAL TRAY : KNEE TIBIAL TRAY ACCESSORY
Model Number 1294-54-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 04/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address pain, distal femur fracture, flexion instability and tibial loosening at the bone to cement interface due to fall.Cement manufacturer is unknown.It was also reported that the patient had a prior right knee revision done sometime within the last 10 years in poway, ca for tibial loosening.The surgeon told the sales rep that from looking at the x-ray his plan was to nail the femur thru the sigma cr femur.He also said that he believes the tibial component also became loose after the fall, so he wanted to revision the tibia.He said the patient never complained of pain or instability before the fall, even though under his exam, the patient had a lot of flexion instability.He felt like he needed to add thickness to the already thick tray the patient currently had in.The surgeon in california, didn't use a stem with his revision tibia.The surgeon nailed the femur, then removed the loose tibial component with ease.He ended up using the next size tibial sleeve (37mm), putting in a 115x14 pressfit stem, and went with the 25mm thick tray and a 10mm insert.He was happy with the stability and with how the fracture was nailed.Doi: last 10 years; dor: (b)(6) 2020; right knee.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot number was not provided.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MBT TRAY SLEEVE POR M/L 29MM
Common Device Name
MBT TIBIAL TRAY : KNEE TIBIAL TRAY ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10030814
Report Number1818910-2020-11783
Device Sequence Number3696471
Product Code NJL
UDI-Device Identifier10603295026402
UDI-Public10603295026402
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1294-54-000
Device Catalogue Number129454000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REV TIB TRAY SIZE 3 15MM; MBT TRAY SLEEVE POR M/L 29MM; PFC SIGMARP CV TB/IN S3 17.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR